MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM DETACHABLE RASP 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM DETACHABLE RASP 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75004644
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure, when the surgeon tried to remove the polar-stem detachable rasp 3, the handle did not fit the device well.It is not known how the procedure was completed.No delay was reported.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that during procedure, when the surgeon tried to remove the polarstem detachable rasp 3, the handle did not fit the device well.It is not known how the procedure was completed.No delay was reported.The rasp which intent use is in treatment was sent back for investigation, unfortunately the mentioned unknown handle was not sent back for investigation.The rasp edges show slight signs of use.At the connection point to the handle, there are also slight bulges and signs of use.Nevertheless, there are no signs which indicate that the rasp would not work like intended.A functional test was conducted by using a regular offset adapter handle.The reported failure of an issue by removing the raps can not be confirmed.The offset adapter hold the corresponding rasp easily and the rasp can be removed from the adapter as well.The corresponding batch record for the rasp reveal no deviation which could explain the occurred failure of the device.No other complaint can be found for the corresponding batch number.In this case the failure mode cannot be confirmed and the roots cause remains undetermined.Internal complaint reference: (b)(4).

Brand Name
POLARSTEM DETACHABLE RASP 3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10862820
Report Number9613369-2020-00244
Device Sequence Number2635681
Product Code JDI
UDI-Device Identifier07611996097511
UDI-Public07611996097511
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75004644
Device Catalogue Number75004644
Device Lot NumberC64138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer12/17/2020
12/22/2020
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date12/21/2020
12/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1